Loading ...
Sorry, an error occurred while loading the content.

Please help! Question about Epogen for Taj

Expand Messages
  • anabellecat
    First of all, I want to thank everyone who sent me emails in regard to my post about Taj s crash. I want to write back to each person individually, but right
    Message 1 of 1 , Aug 5, 2003
    • 0 Attachment
      First of all, I want to thank everyone who sent me emails in regard
      to my post about Taj's crash. I want to write back to each person
      individually, but right now I'm a basket case from no sleep and
      worry, and want to spend as much time as possible with Taj. Your
      support has been incredible and has really helped.

      Anyway, Taj's bloods were done the other night at the emergency
      clinic, his PCV was about 18 or 19. The last time his PCV was so low
      was about 3 months ago. He was put on Epogen 3X a week and when his
      level got to 30, his dose was reduced to only once a week. For the
      past 2 months he has maintained a PCV of about 35.

      When he crashed, all of his blood levels were out of control. His
      creatinine is 17 (it has always been very high, but this is the
      highest), his phosphorus is very high, his glucose is high (although
      my vet says that could be from stress) and his PCV fell way down. We
      think that the crash was precipitated by a change in his meds and
      routine after seeing a cardiologist.

      Here is my dilemma - At the emergency hospital the vet told me to
      stop giving him Epogen because he was developing antibodies. My
      regular vet said that the low PCV is probably due to the advanced
      kidney disease and not antibodies, and she thinks that maybe we
      should increase the Epogen! When I told her my concerns, she
      suggested that if he makes it through this crisis, which is still
      very questionable, we should retest his blood and then decide what to
      do. But obviously I want to help him in any way, and if additional
      Epogen will help him recover, I want to give it to him. On the other
      hand, I don't want to exacerbate an already bad situation.

      Has anyone been in this position before? Any ideas? Again, thanks for
      all of the support and prayers. Taj sends you all a purr and a kiss
      on your noses!


      Debbie
    Your message has been successfully submitted and would be delivered to recipients shortly.